MDJunction - People Helping People
 
Ask a Question
12/19/2008 12:30 PM

Cortisone Shots

css29
 
Posts: 7
New Member

I was wondering is anybody has had cortisone shots to help releive back pain? I have had a MRI and X-Rays and neither one shows anything pinched or out of place. The doctor said it was all mechanical which I don't really understand and she did not take the time to explain things to me. I am considering getting a second opinion. Any help would be great appreciated.
Reply
 

12/19/2008 03:18 PM
fluffyluggage
fluffyluggage  
Posts: 4722
VIP Member
I'm an Advocate

If you have any concerns whatsoever about your care, my advice to you is to seek a second opinion.

From someone who has Lyme Disease, if there is any risk factor of you having it, and I don't know you at all, so I'm just putting it out there, you should NOT have steroid injections EVER. Steroids will suppress your immune system, and with Lyme Disease, it will throw you into a major illness from it! I only say this, cuz I went through several years of having to have steroid injections, cuz we didn't know I had LD, and I ended up sooooooo incredibly ill from them, so I try to be sure everyone knows of that. If your immune system is suppressed by any illness, it's best not to get steroid injections and to try a different form of treatment.

Have you considered acupuncture? That's a great form of treatment. IDK if you are into any alternative therapies at all, but acupuncture, chiropractic (done properly, that is--and it can definitely be done incorrectly), and massage therapy are all excellent forms of treatment for back pain. Reiki can also be done, and it's a form of energy healing that works wonders. all of these, other than Reiki (because it requires no manipulation of anything and no medical knowledge whatsoever), are best done under the guidance of a doctor that you really trust. So if you can get a second opinion from a doctor that you know and trust well, and see what he or she says. There are ND's (naturopathic doctors) if you want to seek an alternative route, and many of them actually have an MD. Do your research and see what you can find out.

*hugs*

Jen


12/31/2008 06:42 AM
irish11
irish11Posts: 340
Member

Hi, I'm wendy I joined the group awhile ago but never really posted. I have been going though a lot of pain lately with my back and just had a cortisone injection done. It was VERY painful getting the injection but I'm glad I got it done. It helped with the pain a lot. I couldn't sit or lay down before I got it done. The pain isn't totally gone but at least I can walk around.

I think its a good idea that your getting a second opinion if your x-rays are not showing anything. Maybe think about getting a digital ultrasound it picks up a lot more then the mri and you can get right to the spot were it hurts. I would do the shot if nothing else is working and it was your last resort. I had no choice and like I said it was painful.

I hope I helped alittle..


12/31/2008 06:58 AM
belinda1217
 
Posts: 1407
Senior Member
I'm an Advocate

css29,

I've had cortisone shots, to relieve back pain and they don't help me.

Belinda


01/02/2009 11:22 AM
Carolyoyo
CarolyoyoPosts: 7
New Member

I'm very new to this group.

I had a horrible experience with a cortisone shot. The doctor hit my sciatic nerve and now I have a lot of new pain down my legs. This happened over 7 months ago and still waiting on it to heal.

Anyone had this experience?

Carol


01/02/2009 12:47 PM
MelJo
MelJo  
Posts: 318
Member

Hi Carol and welcome to the group!!

Sorry, but I have never had any experience with the shots. I have SERIOUS reactions to any type of steroid, therefore I can't take any.

Sorry to hear that you had such a bad experienceErmm I do know what sciatic pain is like and I'm sure that is really uncomfortable. I hope you get to feeling better soon!


01/02/2009 12:57 PM
irish11
irish11Posts: 340
Member

Hi Carol, Welcome to the group

I'm sorry to hear what happened with your injection that had to be very painful. I do know stiatic pain and it can be painful. My injection was done under a fluoroscope so they can see exactly where they are doing the injection. They are able to get right to the source of the pain.

I hope you start to feel better soon{{{hugs}}}


01/02/2009 02:23 PM
Carolyoyo
CarolyoyoPosts: 7
New Member

Thanks Wendy,

He did use a fluoroscope so I don't know what happened. He said my pain was "emotional" but a EMG revealed nerve damage. I was told it will heal, but it takes a long time. And I'm taking trammadol for the pain. It helps but I'm a little nervous about addiction. My Pain management doctor (different from the one that gave me the injection) says don't worry.

Anyway thank you for the hug and welcome to the group.

Carol


01/02/2009 05:20 PM
irish11
irish11Posts: 340
Member

I can't believe he used a fluoroscope and still hit the nerve. I heard the same thing from a Doctor saying its just "emotional". When my pain meds weren't working and I couldn't take it anymore I called one of my doc's. I was in tears on the phone because my back was so painful and he says to me I should think about talking to a "professional". I told him the pain is in my back not in my head...then I hung up on him. I was never so insulted. If he only knew what my MRI showed then he would think twice about what he said. I find when doc's don't have an answer they go straight for the "its all in your head" routine, but I found a really great Doctor out of all this....so I guess everything happens for a reason.

I'm on tramadol too I've been on it for about 3yrs now. I also take Soma its a muscle relaxer but does wonders for nerve pain.

Post edited by: irish11, at: 01/02/2009 17:22


01/03/2009 11:41 AM
Carolyoyo
CarolyoyoPosts: 7
New Member

Hi Wendy,

I might sugguest to my doctor, Soma. I was taking about 225 mg of lyrica, but I'm getting some ringing in my ears and it kind of stopped covering the pain. The worst pain was about 1-2 months after the injection (probably when the corisone wore off). Now I can at least sit with out too much discomfort.

I never had to be on any medication until he hit that nerve. Nor was I told that nerve damage was a "known risk".

My MRI looked good, but the nerve test showed new damage to the nerve. So the injection, is as my new doctor put it "the smoking gun".

I'm glad that you found a good doctor. I'm still undecided about mine.

Have you had any problems with the trammadol? I feel like it causes my emotions to go up and down.

Thanks again for your reply

Carol

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved